Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 151, NWS Tulsa, OK

June 3, 1993Nowata County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 1993, 6:07 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 68 min.

The area

The counties it named.

The facts

Issued
Jun 3, 1993, 6:07 AM CDT (11:07 UTC)
Expired
Jun 3, 1993, 7:15 AM CDT
In force
68 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Nowata County, OK, Rogers County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 11.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 031108
SVRTUL
OKC105-131-031215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
607 AM CDT THU JUN 3 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN NOWATA COUNTY...NORTHERN ROGERS COUNTY
 
AT 607 AM...WEATHER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS
OVER SOUTHERN WASHINGTON COUNTY CENTERED ABOUT 8 MILES NORTHWEST OF
TALALA. NOWATA AND TALALA ARE IN THE PATH OF THIS STORM. MOVEMENT WAS TO
THE EAST SOUTHEAST AT 40 MILES AN HOUR.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:19 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 3, 4:19 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT THU JUN 3 1993

ONCE AGN LTL TIME FOR ANY DISC.  SVR CELL OVR CREEK COUNTY ATTM
TRAKNG ESEWRD ACRS FA WITH ADDITIONAL CELLS BACK OVR N-CNTL PART
OF STATE.  MDLS SHOW STG S/WV TO MOV FRM THE RCKYS INTO THE PLNS
TDA AND TNGT.
...04...
.OK...NONE.

In the hours before

Special weather statement, Jun 3, 1:59 AM CDT, 4 hours 8 minutes before
OKZ026-027-029-030-030800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 AM CDT THU JUN 3 1993

SEVERE THUNDERSTORM WATCH NUMBER 320 REMAINS IN EFFECT UNTIL 6AM CDT
FOR PARTS OF EXTREME NORTHEAST OKLAHOMA.

AT 150 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM ACCELERATING
SOUTHEAST THROUGH NORTHERN OKLAHOMA.  THE CENTER OF THE STORM WAS
LOCATED NEAR ENID.  THIS STORM PRODUCED HAIL 3 INCHES IN DIAMETER AT THE
AIRPORT IN ENID.  THE STORM WAS NOW MOVING NEAR 50 MPH AND HAS TURNED A
LITTLE TO THE SOUTH.  THIS MEANS THE STORM MAY THREATEN PARTS OF
PAWNEE COUNTY AS EARLY AS 230 AM AND CREEK COUNTY THEREAFTER.  THE
THREAT TO OSAGE COUNTY SEEMS TO BE DIMINISHING.

IF THIS STORM CONTINUES ON ITS PRESENT TRACK THE SEVERE THUNDERSTORM
WATCH WILL NEED TO BE EXPANDED TO OTHER PARTS OF EASTERN OKLAHOMA.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 3, 2:00 AM CDT, 4 hours 7 minutes before
OKZ026-027-029-030-030800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 AM CDT THU JUN 3 1993

SEVERE THUNDERSTORM WATCH NUMBER 320 REMAINS IN EFFECT UNTIL 6AM CDT
FOR PARTS OF EXTREME NORTHEAST OKLAHOMA.

AT 150 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM ACCELERATING
SOUTHEAST THROUGH NORTHERN OKLAHOMA.  THE CENTER OF THE STORM WAS
LOCATED NEAR ENID.  THIS STORM PRODUCED HAIL 3 INCHES IN DIAMETER AT THE
AIRPORT IN ENID.  THE STORM WAS NOW MOVING NEAR 50 MPH AND HAS TURNED A
LITTLE TO THE SOUTH.  THIS MEANS THE STORM MAY THREATEN PARTS OF
PAWNEE COUNTY AS EARLY AS 230 AM AND CREEK COUNTY THEREAFTER.  THE
THREAT TO OSAGE COUNTY SEEMS TO BE DIMINISHING.

IF THHIS STORM CONTINUES ON ITS PRESENT TRACK THE SEVERE THUNDERSTORM
WATCH WILL NEED TO BE EXPANDED TO OTHER PARTS OF EASTERN OKLAHOMA.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 3, 2:43 AM CDT, 3 hours 24 minutes before
OKZ026-027-029-030-030845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU JUN 3 1993

SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
UNTIL 8AM.

AT 230 RADAR INDICATED A LARGE SEVERE THUNDERSTORM CLUSTER MOVING INTO
EASTERN OKLAHOMA...ABOUT 15 MILES NORTHWEST OF STILLWATER.  THE STORM
HAS PRODUCED VERY LARGE HAIL...RAINFALL RATES OF 2 INCHES PER HOUR AND
WIND GUSTS OF 60 TO 70 MPH.

THE STORM HAS SLOWED ITS MOVEMENT AND IS NOW MOVING SOUTHEAST AT 40 MPH.
THIS STORM MAY AFFECT PARTS OF SOUTHWEST PAWNEE COUNTY BETWEEN NOW AND
330 PM AND MOVE INTO CREEK COUNTY AROUND 330 AM.

THIS IS A DANGEROUS STORM AND PERSONS IN SOUTHWEST PAWNEE AND CREEK
COUNTIES SHOULD BE READY TO ACT IF SEVERE WEATHER IS SIGHTED OR A
WARNING IS ISSUED.
Special weather statement, Jun 3, 2:43 AM CDT, 3 hours 24 minutes before
OKZ026-027-029-030-030845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU JUN 3 1993

SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
UNTIL 8AM.

AT 230 RADAR INDICATED A LARGE SEVERE THUNDERSTORM CLUSTER MOVING INTO
EASTERN OKLAHOMA...ABOUT 15 MILES NORTHWEST OF STILLWATER.  THE STORM
HAS PRODUCED VERY LARGE HAIL...RAINFALL RATES OF 2 INCHES PER HOUR AND
WIND GUSTS OF 60 TO 70 MPH.

THE STORM HAS SLOWED ITS MOVEMENT AND IS NOW MOVING SOUTHEAST AT 40 MPH.
THIS STORM MAY AFFECT PARTS OF SOUTHWEST PAWNEE COUNTY BETWEEN NOW AND
330 PM AND MOVE INTO CREEK COUNTY AROUND 330 AM.

THIS IS A DANGEROUS STORM AND PERSONS IN SOUTHWEST PAWNEE AND CREEK
COUNTIES SHOULD BE READY TO ACT IF SEVERE WEATHER IS SIGHTED OR A
WARNING IS ISSUED.
Special weather statement, Jun 3, 3:14 AM CDT, 2 hours 53 minutes before
OKC037-117-030915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT THU JUN 3 1993

...A DANGEROUS STORM APPROACHING CREEK COUNTY...

AT 310 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM IN PAYNE
COUNTY.  THIS STORM HAS PRODUCED BASEBALL SIZE HAIL AND IT HAS THE
POTENTIAL TO PRODUCE A TORNADO.  THE STORM WAS NOW MOVING SOUTHEAST AT
35 MPH AND IT IS EXPECTED TO BE MOVING INTO WESTERN CREEK COUNTY BETWEEN
330 AND 345 AM CDT.

IF THIS STORM MAINTAINS ITS INTENSITY A WARNING FORM CREEK COUNTY MAY BE
NEEDED SHORTLY.

THE STORM HAS TURNED ENOUGH TO THE SOUTH THAT IT IS NO LONGER A THREAT
TO PAWNEE COUNTY.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 3, 3:15 AM CDT, 2 hours 52 minutes before
OKC037-117-030915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT THU JUN 3 1993

...A DANGEROUS STORM APPROACHING CREEK COUNTY...

AT 310 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM IN PAYNE
COUNTY.  THIS STORM HAS PRODUCED BASEBALL SIZE HAIL AND IT HAS THE
POTENTIAL TO PRODUCE A TORNADO.  THE STORM WAS NOW MOVING SOUTHEAST AT
35 MPH AND IT IS EXPECTED TO BE MOVING INTO WESTERN CREEK COUNTY BETWEEN
330 AND 345 AM CDT.

IF THIS STORM MAINTAINS ITS INTENSITY A WARNING FORM CREEK COUNTY MAY BE
NEEDED SHORTLY.

THE STORM HAS TURNED ENOUGH TO THE SOUTH THAT IT IS NO LONGER A THREAT
TO PAWNEE COUNTY.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:33 AM CDTSevere Thunderstorm WarningTSACreek42 min
Jun 3, 3:41 AM CDTTornado WarningTSACreek49 min
Jun 3, 4:06 AM CDTTornado WarningTSACreek, Okmulgee54 min
Jun 3, 4:30 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa45 min
Jun 3, 4:36 AM CDTSevere Thunderstorm WarningTSAOsage69 min
Jun 3, 4:55 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee29 min
Jun 3, 5:15 AM CDTSevere Thunderstorm WarningTSAOsage60 min
Jun 3, 5:52 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee68 min
Jun 3, 5:52 AM CDTSevere Thunderstorm WarningTSAWashington68 min
Jun 3, 6:25 AM CDTSevere Thunderstorm WarningTSACraig65 min
Jun 3, 6:49 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa41 min
Jun 3, 6:54 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa51 min
Jun 3, 7:07 AM CDTSevere Thunderstorm WarningTSAWashington37 min
Jun 3, 7:07 AM CDTSevere Thunderstorm WarningTSARogers53 min
Jun 3, 7:31 AM CDTSevere Thunderstorm WarningTSAMayes51 min
Jun 3, 7:59 AM CDTSevere Thunderstorm WarningTSAAdair46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.